MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0414 captures the reportable event of sheath torn.
 
Event or Problem Description
It was reported to boston scientific corporation that a nitinol retrieval coil device was used during a ureteroscopy procedure performed on (b)(6) 2024.During the procedure, it was found that the sheath was torn upon opening the package.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath torn.H2: additional information block b5 (describe event or problem) block d7a (sud reprocessed and reused) block h8 (usage of device).
 
Event or Problem Description
It was reported that a nitinol retrieval coil device was used during a ureteroscopy procedure.During the procedure, it was found that the sheath was torn at the proximal section close to the mid of the sheath.The procedure was completed with another of the same device and there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable event of sheath torn.Block h11: investigation results: the returned stone cone was analyzed, and a visual evaluation noted that the coil was received in an open state.It was also noted that the blue sheath was broken exposing the white sheath.Functional examination was performed, and the coil was able to fully open and close even though the blue sheath was broken.A labeling review was performed and, there is no evidence that this device was not used in accordance with instructions for use.With all the available information, boston scientific concludes that the reported event was confirmed.Based on the investigation it is most likely that the damage was caused during the test of the device with the use of excessive force or manipulation.When force was exerted when trying to open/close the coil, the blue sheath broke.Additionally, the ifu states, if resistance is encountered while attempting to withdraw the coil do not exert excessive force.To release the object from the device, advance the sheath to straighten the coil and remove the device.Therefore, the most probable root cause of unintended use error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19052987
Report Number2124215-2024-20572
Device Sequence Number17909633
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public08714729430209
Combination Product (Y/N)N
Initial Reporter CountryCS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot Number0008494275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/05/2024
05/29/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/24/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown